# SDR 2003FA0000322

- Difficulty date: January 25, 2002
- Submitted: March 26, 2003
- Operation: General aviation
- Aircraft: N25AK
- Make and model: Cessna T206H
- Aircraft serial: T20608010
- Engine: Lyc TIO540AJ1A
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Slip Joint
- Part number: 12509921
- Condition: Worn
- Location: Exhaust Stack
- Part time: 445 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THERE IS AN EXHAUST ELBOW THAT COMES OFF THE WASTEGATE AND RETURNS TO THE TAILPIPE.  THIS PIPE HAD WORN NEARLY THROUGH AT THE SLIP JOINT BETWEEN IT AND THE TAIL PIPE.  THE TAIL PIPE WAS WORN TO A SHARP EDGE WHERE THE ELBOW ENTERS THE SLIP JOINT.  THIS CONDITION WAS NOT VISIBLE UNTIL THE TAILPIPE WAS REMOVED.  PROBABLE CAUSE IT THE VIBRATION BETWEEN THE TWO PIPES.  THE TAILPIPE NEEDS TO BE REMOVED EVERY 200 HOURS TO INSPECT THIS JOINT FOR DAMAGE.  UNDETECTED, THIS EXHAUST PIPE WOULD HAVE FAILED IN A FEW MORE HOURS.  THIS FAILURE COULD HAVE CAUSED AN INFLIGHT FIRE AND POSSIBLE LOSS OF LIFE.
